Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 34, NWS Shreveport, LA

March 8, 2021Angelina County, Cherokee County, Nacogdoches County, Texas

NWS Shreveport, LA issued this river flood warning at Mar 8, 2021, 8:09 AM CST for Angelina County, Cherokee County, Nacogdoches County, Texas. It took effect at Mar 10, 2021, 12:00 AM CST. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Mar 8, 2021, 8:09 AM CST (14:09 UTC)
In effect from
Mar 10, 2021, 12:00 AM CST
Expired
Mar 14, 2021, 8:30 AM CDT
In force
4 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Angelina County, TX, Cherokee County, TX, Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 137 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Angelina River near Lufkin (LUFT2). The gauge peaked at 162.79 ft at Mar 11, 2021, 6:00 AM CST.

actionminormoderate16016517003/0803/0903/1003/1103/1203/1303/1403/15
Action stage
160 ft
Minor stage
161 ft
Moderate stage
171 ft
Major stage
178 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08037180, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

287 
WGUS44 KSHV 081409
FLWSHV

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
809 AM CST Mon Mar 8 2021

...The National Weather Service in Shreveport LA has issued a Flood 
Warning for the following rivers in Texas...

  Angelina River Near Lufkin affecting Cherokee, Nacogdoches and 
  Angelina Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC005-073-347-091415-
/O.NEW.KSHV.FL.W.0034.210310T0600Z-000000T0000Z/
/LUFT2.1.ER.210310T0600Z.210312T1200Z.000000T0000Z.NO/
809 AM CST Mon Mar 8 2021

The National Weather Service in Shreveport has issued a

* Flood Warning for
  the Angelina River Near Lufkin.
* From late Tuesday night until further notice.
* There is no current observed data.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  Wednesday morning and continue rising to a crest of 10.4 feet 
  Friday morning.
* Impact...At 10.0 feet, Expect minor lowland flooding of the 
  heavily wooded floodplain. Also expect flooding of boat launches 
  as well.


&&

LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482
      3146 9466

$$

25
7 follow-up statements
575 
WGUS84 KSHV 091735
FLSSHV

Flood Statement
National Weather Service Shreveport LA
1135 AM CST Tue Mar 9 2021

...The Flood Warning continues for the following river in Texas...

  Angelina River Near Lufkin affecting Cherokee, Nacogdoches and 
  Angelina Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC005-073-347-101915-
/O.CON.KSHV.FL.W.0034.210310T0600Z-000000T0000Z/
/LUFT2.1.ER.210310T0600Z.210312T1200Z.000000T0000Z.NO/
1135 AM CST Tue Mar 9 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Angelina River Near Lufkin.
* From late tonight until further notice.
* There is no current observed data.
* Flood stage is 10 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by 
  early Wednesday morning and continue rising to a crest of 10.4 
  feet Friday morning.
* Impact...At 10.0 feet, Expect minor lowland flooding of the 
  heavily wooded floodplain. Also expect flooding of boat launches 
  as well.


&&

LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482
      3146 9466

$$

08
646 
WGUS84 KSHV 101551
FLSSHV

Flood Statement
National Weather Service Shreveport LA
951 AM CST Wed Mar 10 2021

...The Flood Warning continues for the following river in Texas...

  Angelina River Near Lufkin affecting Cherokee, Nacogdoches and 
  Angelina Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC005-073-347-111730-
/O.EXT.KSHV.FL.W.0034.000000T0000Z-210315T2300Z/
/LUFT2.1.ER.000000T0000Z.210312T1200Z.210314T1100Z.NO/
951 AM CST Wed Mar 10 2021

...The Flood Warning is now in effect until Monday evening...

The Flood Warning continues for
  the Angelina River Near Lufkin.
* Until Monday evening.
* There is no current observed data.
* Flood stage is 10 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 10.4 feet 
  Friday morning. It will then fall below flood stage Sunday morning.
* Impact...At 10.0 feet, Expect minor lowland flooding of the 
  heavily wooded floodplain. Also expect flooding of boat launches 
  as well.


&&

LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482
      3146 9466

$$

08
816 
WGUS84 KSHV 111526
FLSSHV

Flood Statement
National Weather Service Shreveport LA
926 AM CST Thu Mar 11 2021

...The Flood Warning continues for the following river in Texas...

  Angelina River Near Lufkin affecting Cherokee, Nacogdoches and 
  Angelina Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC005-073-347-121700-
/O.CON.KSHV.FL.W.0034.000000T0000Z-210315T2300Z/
/LUFT2.1.ER.000000T0000Z.210312T1200Z.210314T1100Z.NO/
926 AM CST Thu Mar 11 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Angelina River Near Lufkin.
* Until Monday evening.
* There is no current observed data.
* Flood stage is 10 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 10.4 feet 
  Friday morning.  It will then fall below flood stage Sunday 
  morning.
* Impact...At 10.0 feet, Expect minor lowland flooding of the 
  heavily wooded floodplain. Also expect flooding of boat launches 
  as well.


&&

LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482
      3146 9466

$$

08
856 
WGUS84 KSHV 121416
FLSSHV

Flood Statement
National Weather Service Shreveport LA
816 AM CST Fri Mar 12 2021

...The Flood Warning continues for the following river in Texas...

  Angelina River Near Lufkin affecting Cherokee, Nacogdoches and 
  Angelina Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC005-073-347-131600-
/O.CON.KSHV.FL.W.0034.000000T0000Z-210315T2300Z/
/LUFT2.1.ER.000000T0000Z.210312T1800Z.210314T1100Z.NO/
816 AM CST Fri Mar 12 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Angelina River Near Lufkin.
* Until Monday evening.
* There is no current observed data.
* Flood stage is 10 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage Sunday 
  morning and continue falling to 8.7 feet Wednesday morning.
* Impact...Minor lowland flooding.


&&

LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482
      3146 9466

$$

08
794 
WGUS84 KSHV 131558
FLSSHV

Flood Statement
National Weather Service Shreveport LA
958 AM CST Sat Mar 13 2021

...The Flood Warning continues for the following river in Texas...

  Angelina River Near Lufkin affecting Cherokee, Nacogdoches and 
  Angelina Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC005-073-347-141730-
/O.CON.KSHV.FL.W.0034.000000T0000Z-210315T2300Z/
/LUFT2.1.ER.000000T0000Z.210313T1800Z.210314T1100Z.NO/
958 AM CST Sat Mar 13 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Angelina River Near Lufkin.
* Until Monday evening.
* There is no current observed data.
* Flood stage is 10 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage Sunday 
  morning and continue falling to 8.1 feet Thursday morning.
* Impact...Minor lowland flooding to diminish and end through Sunday.


&&

LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482
      3146 9466

$$

08
480 
WGUS84 KSHV 140129
FLSSHV

Flood Statement
National Weather Service Shreveport LA
729 PM CST Sat Mar 13 2021

...The Flood Warning continues for the following rivers in Texas...

  Angelina River Near Lufkin affecting Cherokee, Nacogdoches and 
  Angelina Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC005-073-347-150130-
/O.CON.KSHV.FL.W.0034.000000T0000Z-210315T2300Z/
/LUFT2.1.ER.000000T0000Z.210314T0600Z.210314T1100Z.NO/
729 PM CST Sat Mar 13 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Angelina River Near Lufkin.
* Until Monday evening.
* There is no current observed data.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage 
  tomorrow morning and continue falling to 7.8 feet Thursday evening.
* Impact...At 10.0 feet, Expect minor lowland flooding of the 
  heavily wooded floodplain. Also expect flooding of boat launches 
  as well.


&&

LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482
      3146 9466

$$
844 
WGUS84 KSHV 141330
FLSSHV

Flood Statement
National Weather Service Shreveport LA
830 AM CDT Sun Mar 14 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Angelina River Near Lufkin affecting Cherokee, Nacogdoches and 
  Angelina Counties.

TXC005-073-347-141430-
/O.CAN.KSHV.FL.W.0034.000000T0000Z-210314T1330Z/
/LUFT2.1.ER.000000T0000Z.210314T0600Z.210314T1100Z.NO/
830 AM CDT Sun Mar 14 2021

...The Flood Warning for the Angelina River Near Lufkin has been 
cancelled...

The Flood Warning is cancelled for
  the Angelina River Near Lufkin.
* There is no current observed data.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to fall to 7.8 feet Friday 
  morning.


&&

LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482
      3146 9466

$$

25

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 8, 6:20 AM CST, 1 hour 49 minutes earlier.

Area forecast discussion, Mar 8, 6:20 AM CST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
620 AM CST Mon Mar 8 2021

.AVIATION...

For the ArkLaTex terminals, SKC now with cirrus only increasing
over the next day. The winds have shifted in the wake of our
latest departing chilly air mass off to the East. The Southerly
winds will be 10-15KT today and 5-10KT overnight. Still to dry for
any daybreak clouds for one last day for awhile. Climb winds are
10-20KT into the mid levels with N/NW flow aloft for flight levels
still only 15-25KT from FL240-350. Clouds will gather, thicken and
lower mid to late week with shwrs arriving ahead of next upper low.
/24/

&&

.PREV DISCUSSION... /issued 345 AM CST Mon Mar 8 2021/

SHORT TERM.../Today through Tuesday/

Clear skies with a frosty start for El Dorado and Ruston both with
35 degrees over a freezing dew point for the coldest around.
Parts of E TX from Marshall down to Nacogdoches are 36 or 37 and
could see patchy frost as well toward daybreak. The warm spots of
upper 40s are at both Jacksonville and Palestine TX. Most of NE TX
is in the lower 40s with a light S/SE wind. All calm sites will
pick up with Southerly winds quickly as our VAD wind profiler is S
at 15-25KT in the lower levels.

Highs today will rebound to best yesterday's highs with lower 70s
a good average. The big air mass still has a toe hold in the MS
River delta region of NE LA and W MS. This 1035mb air mass will
finally relent later this morning with quicker movement to the
east. The return flow is already in progress aloft and will make
for a much warmer trend on lows in the coming days. Few clouds
today will begin to gather for Tuesday before midnight and then
will progressively thicken and lower by late day spreading in
from W to E. The big air mass will move offshore of the Carolinas
after sunset Tuesday evening. /24/

LONG TERM.../Tuesday night through Sunday Night/

The upper flow aloft will begin to transition to SW Tuesday night,
well ahead of an upper trough that will slide SE and gradually
deepen along or just inside the CA coast. Warm and moisture
advection will continue to increase along a SWrly LLJ, with much
above normal temps expected Wednesday through the first half of the
upcoming weekend. Dry conditions will continue as well through
Wednesday as the moisture profile gradually deepens beneath the
moist SW flow, although weak ripples aloft along the SWrly LLJ may
yield isolated -SHRA late Wednesday night in the higher terrain over
SE OK/adjacent SW AR. The subtropical moisture feed is progged to
increase Thursday, with perturbations aloft which should help to
enhance the development of isolated to sct convection over NE TX/SE
OK/SW AR. Have trended with slight chance to chance pops for these
areas, which should shift farther N into SE OK/Wrn and Cntrl AR
Thursday night as heights gradually rise in response to the slow
strengthening upper ridge over the Wrn/Cntrl Gulf that will slowly
expand NNE along the Gulf coast. The NBM remains a bit too cool with
max temps for the latter half of the work week given the deep
warm/moist advection regime, and thus have bumped temps up with
readings approaching/surpassing 80 degrees across much of the region
Thursday and Friday.

The GFS has slowed the ejection of the SW U.S. closed low late this
week, with the ECMWF now also shifting the low ENE into the TX/OK
Panhandles by Sunday morning, rather than keeping the low cut off
over the Great Basin/Desert SW. Better agreement exists with these
two solutions now, with the Canadian trending much slower in its
ejection by as much as 24 hrs. However, the GFS remains more
aggressive than the ECMWF with the Ewd shift of the convection
development Saturday night across the Srn Plains and into the region
Sunday. The weak front advertised Sunday morning that was to sink S
through the area late in the weekend should now remain well N of the
region over Nrn OK/Nrn AR Friday/Saturday, which should focus more
persistent convection over these areas. However, large scale forcing
ahead of the low should result in a gradual increase in convection S
of the front over extreme NE TX/SE OK/adjacent sections of SW AR
Saturday, before slowly spreading E along the cold front for the
latter half of the weekend. Given the considerable spread in model
solutions in regard to timing, have remained conservative with pops
this far out, with mid and high chance pops for the weekend, backing
off from the likely pops the NBM is advertising. Also raised max
temps 1-2 degrees Saturday to account for the slower evolution of
the approaching convection and associated closed low, which will be
consistent with max temps Friday especially over Lower E TX/N LA.
Any potential severe threat remains uncertain attm, given the extent
of convection that could result in slightly cooler temps/lower
instability, but the slow movement appears to offer the potential
for heavy rainfall especially over the Srn Plains/Ozarks before
gradually spreading E through the region by late in the weekend. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  49  75  57 /   0   0   0   0
MLU  71  44  73  54 /   0   0   0   0
DEQ  69  46  70  54 /   0   0   0   0
TXK  70  49  72  57 /   0   0   0   0
ELD  70  45  73  55 /   0   0   0   0
TYR  71  51  73  57 /   0   0   0   0
GGG  70  50  74  57 /   0   0   0   0
LFK  73  51  75  57 /   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

24/15
Hazardous weather outlook, Mar 8, 5:45 AM CST, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
545 AM CST Mon Mar 8 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-091200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
545 AM CST Mon Mar 8 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

A warming trend will continue across the region throughout this
week, with isolated to scattered showers and a few thunderstorms
possible Thursday through Saturday. Showers and embedded
thunderstorms are expected to increase across the area Sunday
ahead of a strong upper level storm system that will lift
northeast across the Texas and Oklahoma Panhandles and into the
Central Plains. While strong to severe thunderstorms can not be
ruled out late next weekend, considerable uncertainty exists
regarding the timing and extent of instability that will be
present as these storms move through the region.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed through tonight.

15

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.